| Catalog Number |
400SMTSFT4H10 |
| Medical Device Problem Code |
Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00453.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using penumbra smart coils (smart coils).During the procedure, while attempting to advance a smart coil into a non-penumbra microcatheter, the physician experienced resistance upon passing through the hub of the microcatheter; therefore, it was removed.The physician was then able to advance the coil out of its introducer sheath outside of the patient¿s body.It was reported that the same issue occurred with two other smart coils.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.